Tennessee, 2022

Tornadoes and Damaging Winds in Tennessee, March 30, 2022

March 30, 2022 · NWS MEG · 25 events in 7 counties and zones

On Wednesday 03/30/2022 a strong shortwave trough and cold front moved across the region. Strong gradient winds occurred before the cold front moved across the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.3 million
Crop damage
None recorded
Events
25

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

On Wednesday 03/30/2022 a strong shortwave trough and cold front moved across the region. Strong gradient winds occurred before the cold front moved across the area. Severe thunderstorms, flooding and tornadoes occurred. Damage was reported across the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 30, 2:12 PM CST, 2 hours 8 minutes earlier.

Area forecast discussion, Mar 30, 2:12 PM CST, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
312 PM CDT Wed Mar 30 2022

.DISCUSSION...

Severe weather is ongoing across much of the Midsouth and is
expected to continue in portions of west Tennessee and northeast
Mississippi through 9-10pm. Low-level shear remains quite
strong per regional VWP data -- 850 mb winds are around 50 kts from
Jackson, MS to Memphis. Damaging wind gusts will continue to be a
threat as this line moves into temperatures in the lower 70s and
dewpoints in the low to mid 60. Farther north into northeastern
Arkansas and western Tennessee, buoyancy is less owing to cloud
cover; however, low /mid-level winds remain very strong.

Strong, possibly damaging wind is also ongoing across the
Midsouth, that is not associated with thunderstorms. Numerous
gusts have been observed in the mid to upper 40 mph range. Well
ahead of the line of thunderstorms, a 53 mph gradient wind was
observed at Tupelo, MS.

Showers, thunderstorms and wind should taper off overnight. Lows
will fall into the 40s across most of the Midsouth.

Surface high pressure will build in tomorrow followed by a weak
ridge aloft Friday. As a result, dry conditions are expected.
Morning lows will be in the 40s Thursday and in the mid to upper
30s Friday. Expect high temperatures in the mid 50s to mid 60s
each day.

Temperatures will trend warmer over the weekend. Afternoon highs
should warm back into the mid 60s to mid 70s. There may be a few
showers early Saturday as a quick moving shortwave moves from
southwest Missouri, across the Midsouth and into middle Tennessee.

The warming trend will continue Monday. A trough will deepen over
the western US Sunday into early next week setting up southwest
flow across the Midsouth. Tuesday into Wednesday rain and
thunderstorms are expected to return to the Midsouth as another
dynamic storm system moves across the middle and lower Mississippi
River valley.

30

&&

.AVIATION...18Z TAF Set

Southerly winds are increasing across the Mid-South. Seeing gusts
up to 30 KTS already. Speeds will continue to increase this
afternoon until a line of convection moves through the region.
Did not change the timing of the convection much. Still expecting
line to move through KJBR between 19-22Z, KMEM between 20-23Z,
KMKL between 21-24Z, and KTUP between 22-01Z. MVFR CIGS will
spread into the area behind the convection and will persist at
KMKL and KTUP through 15-17Z. Winds will subside after the
convection but will still remain gusty.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...High Wind Warning until 7 PM CDT this evening for Clay-Craighead-
     Crittenden-Cross-Greene-Lee AR-Mississippi-Phillips-
     Poinsett-St. Francis.

MO...High Wind Warning until 7 PM CDT this evening for Dunklin-
     Pemiscot.

MS...High Wind Warning until 7 PM CDT this evening for Alcorn-Benton
     MS-Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee
     MS-Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
     Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.

TN...High Wind Warning until 7 PM CDT this evening for Benton TN-
     Carroll-Chester-Crockett-Decatur-Dyer-Fayette-Gibson-
     Hardeman-Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-
     Madison-McNairy-Obion-Shelby-Tipton-Weakley.

&&
Hazardous weather outlook, Mar 30, 10:59 AM CST, 5 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
1159 AM CDT Wed Mar 30 2022

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-311900-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
1159 AM CDT Wed Mar 30 2022

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...This Afternoon and Tonight

Severe weather is likely across the entire Mid-South. The greatest
risk is across north Mississippi. The primary hazards are
damaging wind and tornadoes. A secondary hazard includes flash
flooding.

Timing of severe storms will be most likely over east Arkansas
and the Missouri Bootheel during late morning to early afternoon,
and over west Tennessee and north Mississippi in the early to
late afternoon.

In addition to the severe weather threat, very strong non-
thunderstorm wind with gusts to 60 mph are expected across the
entire Mid-South. The wind will be sufficiently strong to cause
tree damage and power outages. It will also make travel difficult,
especially for high profile vehicles and particularly on east-
west highways.

Strong wind may also result in localized blowing dust around
freshly plowed fields resulting in diminished visibility.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed today.

In the hours before

Local storm report, Mar 30, 3:47 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
447 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1253 PM     NON-TSTM WND DMG 3 WNW BLUE GOOSE        35.72N 88.63W
03/30/2022                   MADISON            TN   PUBLIC

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3
            WNW BLUE GOOSE. 1-INCH TREE LIMBS BROKEN;
            SHINGLES BLOWN OFF.

0334 PM     NON-TSTM WND DMG BLUE GOOSE              35.70N 88.58W
03/30/2022                   HENDERSON          TN   AMATEUR RADIO

            ROOF DAMAGE DUE TO TREES DOWN.

0257 PM     NON-TSTM WND DMG BRUCETON                36.03N 88.25W
03/30/2022                   CARROLL            TN   LAW ENFORCEMENT

            TREES DOWN ON GENERAL FORREST DRIVE.

0154 PM     NON-TSTM WND DMG 4 N ECRU                34.41N 89.03W
03/30/2022                   UNION              MS   BROADCAST MEDIA

            TWO LARGE TREE BRANCHES DOWN ON A VEHICLE IN
            INGOMAR, MS.

0311 PM     FUNNEL CLOUD     4 W MICHIGAN CITY       34.98N 89.32W
03/30/2022                   BENTON             MS   PUBLIC

            BRIEF FUNNEL.

0346 PM     TSTM WND DMG     1 S CARUTHERSVILLE      36.17N 89.66W
03/30/2022                   PEMISCOT           MO   PUBLIC

            LARGE TREE BLOCKING SOUTH WARD AVE 3200
            BLOCK.

0200 PM     NON-TSTM WND GST KENNETT                 36.24N 90.05W
03/30/2022  NAN MPH          DUNKLIN            MO   AMATEUR RADIO

            41 MPH WIND GUST REPORTED.

1243 PM     NON-TSTM WND DMG 1 SE TRUMANN            35.66N 90.51W
03/30/2022                   POINSETT           AR   LAW ENFORCEMENT

            LARGE TREE BRANCH DOWN.

0134 PM     NON-TSTM WND DMG LEPANTO                 35.61N 90.33W
03/30/2022                   POINSETT           AR   BROADCAST MEDIA

            TREE DOWN ACROSS RESIDENTIAL ROAD.

0259 PM     HAIL             TYRONZA                 35.49N 90.36W
03/30/2022  M0.50 INCH       POINSETT           AR   LAW ENFORCEMENT

            SMALL HAIL ABOUT 0.5 INCHES.

0300 PM     TSTM WND DMG     DYESS                   35.59N 90.21W
03/30/2022                   MISSISSIPPI        AR   EMERGENCY MNGR

            ROOF TORN OFF A MOBILE HOME.

0338 PM     TSTM WND DMG     1 W BURDETTE            35.81N 89.97W
03/30/2022                   MISSISSIPPI        AR   EMERGENCY MNGR

            SEMI BLOWN OFF THE ROAD ON I-55 AT THE 58
            MILE MARKER.

0439 PM     FLOOD            BLYTHEVILLE             35.93N 89.92W
03/30/2022                   MISSISSIPPI        AR   EMERGENCY MNGR

            MINOR STREET FLOODING.

0305 PM     TSTM WND DMG     6 SE MARMADUKE          36.12N 90.31W
03/30/2022                   GREENE             AR   LAW ENFORCEMENT

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 6
            SE MARMADUKE. OVERTURNED CENTER PIVOT ON 946
            RD.

0107 PM     NON-TSTM WND DMG 4 W BROOKLAND           35.89N 90.65W
03/30/2022                   CRAIGHEAD          AR   LAW ENFORCEMENT

            LARGE TREE UPROOTED ACROSS OLD GREENSBORO
            ROAD, JUST AFTER SAGE MEADOWS BLVD.

0124 PM     NON-TSTM WND DMG 2 ESE JONESBORO         35.81N 90.65W
03/30/2022                   CRAIGHEAD          AR   BROADCAST MEDIA

            MEDIAN LIGHT POLE DOWN ACROSS I-555 AT
            WILLOW ROAD.

0250 PM     TSTM WND DMG     1 WNW BAY               35.74N 90.57W
03/30/2022                   CRAIGHEAD          AR   PUBLIC

            LARGE TREE BRANCH DOWN.

0345 PM     TSTM WND DMG     1 N CORNING             36.42N 90.59W
03/30/2022                   CLAY               AR   PUBLIC

            TELEPHONE POLE DOWN NEAR S&L IRRIGATION.

&&
Local storm report, Mar 30, 3:57 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
457 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     TSTM WND DMG     4 SSW KINGS             34.25N 90.63W
03/30/2022                   COAHOMA            MS   EMERGENCY MNGR

            REPORT OF MULTIPLE TREES AND POWERLINES DOWN
            NEAR THE NEIGHBORHOOD OF STOVALL RD. AND
            RESERVATION RD. TREES UPROOTED AND SNAPPED
            AS WELL AS DAMAGE TO HOUSES AND VEHICLES.

&&

SWB
Local storm report, Mar 30, 4:04 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
504 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     TSTM WND DMG     MARKS                   34.26N 90.27W
03/30/2022                   QUITMAN            MS   EMERGENCY MNGR

            SEVERAL TREES AND POWERLINES DOWN IN MARKS
            AND LAMBERT.

&&

SWB
Local storm report, Mar 30, 4:06 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
506 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 PM     TSTM WND DMG     1 N SOUTHAVEN           34.99N 90.00W
03/30/2022                   DESOTO             MS   FIRE DEPT/RESCUE

            DAMAGE TO A WAREHOUSE AT I-55 AND STATELINE
            RD.

&&
Local storm report, Mar 30, 4:14 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
514 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     FUNNEL CLOUD     6 E BATESVILLE          34.32N 89.83W
03/30/2022                   PANOLA             MS   PUBLIC

            FUNNEL CLOUD NEAR HWY 315 & HWY 6.

0440 PM     TSTM WND DMG     CHARLESTON              34.01N 90.06W
03/30/2022                   TALLAHATCHIE       MS   EMERGENCY MNGR

            REPORTS OF SOMEONE TRAPPED IN A HOUSE, AS
            WELL AS TREES AND POWER LINES DOWN
            THROUGHOUT THE COUNTY.

&&
Local storm report, Mar 30, 4:19 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
519 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     HARMONTOWN              34.53N 89.65W
03/30/2022                   LAFAYETTE          MS   TRAINED SPOTTER

            ESTIMATED WIND GUST 60MPH 3 MI NORTH OF
            SARDIS LAKE. ALSO HAS TREES DOWN AROUND THE
            AREA.

&&

The radar

The Memphis radar (KNQA), 41 km away, was scanning. The volume nearest the first event began at 22:21 UTC.

Open the radar archive at this moment

Event by event

21 thunderstorm wind, 4 tornado. Local standard time, as filed.

Thunderstorm Wind, Shelby

When
March 30, 4:20 PM CST to 4:25 PM CST
Where
Shelby County, 2.37 mi ENE of Collierville Arpk
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
35.010, -89.690

Large tree down on power lines laying across the road at E Holmes Road and Byhalia Road with utilities affected.

Thunderstorm Wind, Fayette

When
March 30, 4:35 PM CST to 4:40 PM CST
Where
Fayette County, 2.7 mi ESE of Rossville to 1.29 mi SSE of Hays Crossing
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Public
Coordinates
35.036, -89.505

Powerline down across the road on Highway 57. A house suffered roof damage and several outbuildings were damaged along Highway 57.

Thunderstorm Wind, Fayette

When
March 30, 4:40 PM CST to 4:45 PM CST
Where
Fayette County, 2.76 mi N of Moscow to 3.48 mi NNE of Moscow
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
35.110, -89.420

Large pine tree down off Mckinstry Road and a large tree down off Watkins Drive.

Thunderstorm Wind, Fayette

When
March 30, 4:42 PM CST to 4:47 PM CST
Where
Fayette County, 0.69 mi S of Williston
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
35.160, -89.380

Powerline and trees down along highway 76.

Thunderstorm Wind, Hardeman

When
March 30, 5:00 PM CST to 5:05 PM CST
Where
Hardeman County, Bolivar
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
35.270, -89.000

Multiple trees down north and around the Bolivar area, particularly near Highway 179.

Thunderstorm Wind, Fayette

When
March 30, 5:00 PM CST to 5:05 PM CST
Where
Fayette County, 1.33 mi NNE of Fayette Corners
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
35.386, -89.207

An outbuilding was damaged on Perry Road.

Thunderstorm Wind, Hardeman

When
March 30, 5:00 PM CST to 5:05 PM CST
Where
Hardeman County, Whiteville
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Public
Coordinates
35.330, -89.150

Numerous trees and power lines were knocked down in Whiteville.

Thunderstorm Wind, Hardeman

When
March 30, 5:05 PM CST to 5:10 PM CST
Where
Hardeman County, 2.25 mi SSW of Cedar Chapel
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
35.369, -89.182

A barn was damaged on Walker Road.

Thunderstorm Wind, Madison

When
March 30, 5:17 PM CST to 5:20 PM CST
Where
Madison County, 0.63 mi WNW of Neely to 1.47 mi S of Mc Kellar Fld
Measured
70 kt (81 mph) estimated gust
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
35.552, -88.961

Straight-line winds damaged an outbuilding on Neely Station Road and knocked trees down. A school and the Madison County Sheriff's office suffered roof damage.

Tornado, Madison

When
March 30, 5:18 PM CST to 5:27 PM CST
Where
Madison County, 1.39 mi N of Neely to 1.37 mi NNE of Jackson
Rating
EF1
Path length
8.49 mi
Path width
175 yd
Property damage
$500,000
Reported by
NWS Storm Survey
Coordinates
35.570, -88.948

The tornado developed just south of Womack Lane to the west of Denmark-Jackson Road. Damage was observed to two homes on Womack Lane, one with significant roof damage. Numerous trees were uprooted or snapped as this tornado moved northeast across rural, wooded land. Additional damage was observed at the Pacific Manufacturing facility on Smith Lane where the east-facing wall of a large metal building was peeled off of the frame. Several large rolling doors were blown in at this facility. There were also several metal power poles that were severely bent along Smith Lane. The tornado continued northeast to the south of the McKellar-Sipes Airport. Trees were uprooted along Old Denmark Road and a house suffered roof damage. Several businesses were damaged along Airways Boulevard just to the west of the South Fork of the Forked Deer River. The tornado moved into the southwest portion of Jackson uprooting trees, knocking down powerlines, and damaging the Jackson-Madison County General Hospital. A light pole was damaged at a baseball field. The roof came off at the Forrest Cove Nursing Home near the hospital before the tornado lifted. Peak winds were estimated at 100 mph.

Thunderstorm Wind, Madison

When
March 30, 5:19 PM CST to 5:20 PM CST
Where
Madison County, 1.6 mi N of Neely
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
35.573, -88.954

Straight-line winds damaged a carport on Womack Road.

Thunderstorm Wind, Madison

When
March 30, 5:23 PM CST to 5:24 PM CST
Where
Madison County, Mc Kellar Fld
Measured
50 kt (58 mph) estimated gust
Reported by
ASOS
Coordinates
35.600, -88.920

A measured wind gust of 60 MPH before the site lost power.

Thunderstorm Wind, Madison

When
March 30, 5:29 PM CST to 5:34 PM CST
Where
Madison County, 0.69 mi S of Carroll
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
35.710, -88.830

Roof ripped off a mobile home on Rolling Acres Drive.

Thunderstorm Wind, Madison

When
March 30, 5:30 PM CST to 5:35 PM CST
Where
Madison County, 2.36 mi NNE of Oakfield
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
Fire Department/Rescue
Coordinates
35.750, -88.780

Major structural damage to houses and buildings on Barnes Road.

Thunderstorm Wind, Madison

When
March 30, 5:30 PM CST to 5:35 PM CST
Where
Madison County, 3.64 mi ENE of Fairview
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Amateur Radio
Coordinates
35.790, -88.790

Multiple trees down on houses on Christmasville Road. Also reports of multiple trees down damaging houses on Westover Road.

Tornado, Madison

When
March 30, 5:31 PM CST to 5:35 PM CST
Where
Madison County, 1.86 mi NNE of Oakfield to 2.81 mi WNW of Spring Creek
Rating
EF1
Path length
5.13 mi
Path width
250 yd
Continued into
Gibson, Tn (MEG)
Property damage
$250,000
Reported by
NWS Storm Survey
Coordinates
35.746, -88.790

The tornado caused intermittent damage along a seven mile path that continued into southeast Gibson County. The tornado formed just west of the intersection of Barnes Road and Old Medina Road near the railroad tracks. The most significant damage occurred in this area where two homes sustained considerable damage. One home lost most of its roof and the east-facing garage door was blown in. A nearby metal building suffered significant damage. The second home sustained roof damage and many windows were blown out on the north- and south-facing walls. Debris was lofted and deposited in the forest downstream. A couple of barns were damaged farther east-northeast along Barnes Road with intermittent tree damage as the tornado traveled northeast. The next area of damage was at the intersection of Friendship Road and Barnes Road. A church and nearby home suffered minor roof damage and numerous trees were downed. Additional damage was noted on Christmasville Road in Madison County and then the tornado moved into Gibson County. Peak winds were estimated at 110 mph in Madison County.

Thunderstorm Wind, Madison

When
March 30, 5:33 PM CST to 5:35 PM CST
Where
Madison County, 3.48 mi NE of Oakfield to 2.98 mi WNW of Spring Creek
Measured
65 kt (75 mph) estimated gust
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
35.757, -88.758

Straight-line winds caused roof damage to a couple of houses, uprooted trees and knocked down large branches near Christmasville Road.

Thunderstorm Wind, Madison

When
March 30, 5:33 PM CST to 5:34 PM CST
Where
Madison County, 3.86 mi NE of Oakfield to 4.12 mi W of Spring Creek
Measured
70 kt (81 mph) estimated gust
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
35.766, -88.761

Straight-line winds uprooted trees along Barnes Road. An outbuilding and metal building suffered damage on Friendship Road.

Thunderstorm Wind, Gibson

When
March 30, 5:34 PM CST to 5:37 PM CST
Where
Gibson County, 0.7 mi SE of Medina to 1.28 mi SE of West
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
35.793, -88.761

Multiple trees were knocked down across the east side of Medina. An outbuilding was also damaged.

Tornado, Gibson

When
March 30, 5:35 PM CST to 5:38 PM CST
Where
Gibson County, 2.71 mi ESE of Medina to 2.45 mi ESE of West
Rating
EF1
Path length
1.96 mi
Path width
250 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
35.791, -88.723

The tornado crossed from Madison County into Gibson County damaging several outbuildings and knocking down numerous trees on Highway 152. Powerlines were down across Highway 152. The last area of damage was found off of Latham Chapel Road where several barns and outbuildings were damaged.

Tornado, Carroll

When
March 30, 5:50 PM CST to 6:00 PM CST
Where
Carroll County, 1.02 mi WNW of Leach to 2.17 mi NE of Huntingdon
Rating
EF1
Path length
9.22 mi
Path width
150 yd
Property damage
$200,000
Reported by
NWS Storm Survey
Coordinates
35.937, -88.516

The tornado initially touched down near Ledsinger Road uprooting trees. The Tornado moved northeast causing significant tree damage on Voss Lane. The tornado continued northeast, crossing Highway 70 north of Tate Loop causing significant damage on the south end of Skyline Lane. Several houses sustained roof damage, blown-out windows, and widespread tree damage. The tornado continued northeast crossing Veterans Drive South. The tornado damaged a metal building on Main Street and then crossed Veterans Drive North. A house suffered roof damage and trees were uprooted on Northwood Drive before the tornado lifted. Peak winds were estimated at 95 mph.

Thunderstorm Wind, Carroll

When
March 30, 5:57 PM CST to 6:00 PM CST
Where
Carroll County, 0.91 mi S of Huntingdon to 2.08 mi E of Huntingdon
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
35.987, -88.422

Multiple powerlines and trees were knocked down on Highway 70 south of Huntingdon.

Thunderstorm Wind, Carroll

When
March 30, 5:59 PM CST to 6:00 PM CST
Where
Carroll County, 1.61 mi NE of Huntingdon
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
36.016, -88.399

Trees were uprooted on Sunset Drive in Huntingdon.

Thunderstorm Wind, Benton

When
March 30, 6:00 PM CST to 6:05 PM CST
Where
Benton County, 1.32 mi WNW of Mc Illwain
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Fire Department/Rescue
Coordinates
35.880, -88.100

Powerlines down on Highway 69A, trees down on Highway 192 and Lick Creek Road.

Thunderstorm Wind, Benton

When
March 30, 6:00 PM CST to 6:05 PM CST
Where
Benton County, 0.89 mi NE of Camden
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
36.060, -88.090

Trees and powerlines down causing power outages.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2022Every state in 2022This day in weather historyThe tornado archive for Tennessee, 2022Warnings in Tennessee, March 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1013949, 1013950, 1013952, 1013953, 1013955, 1015088, 1015613, 1015089, 1015471, 1013976, 1015473, 1013973, 1013965, 1013966, 1013967, 1014016, 1015474, 1015476, 1013968, 1015472, 1013975, 1013969, 1015479, 1013971, 1013972.